Dysport is Poison - Columbus, OH

I actually went to see my laser guy about skin...

I actually went to see my laser guy about skin resurfacing, so had no thought or plan of getting Dysport (Botox) at all. But he moved his office in with a dermatologist and said she could see me right away about the possibility of getting fillers for my nasolabial folds. So I said, what the heck. She said, you know, I could inject you right now with Dysport, it's on special, for your 11's (you know, the lines between your eyebrows) and the only thing you have to worry about might be a slight headache. And I made a snap decision, because people have been getting Botox (Dysport) for years, right, and it's no big deal, right? So, in the needle went, and the headache started almost immediately, but I thought, well, she warned me. But, the worst was yet to come!

That was 11am. Through most of the day, I just had a slight headache. But by around 10 that evening, I started feeling like my brain and body were in wet cement!! I could barely move, and I COULD NOT THINK!! I had to drive about 10 miles to pick up my son's 2 cats to catsit while he went on vacation, and I could barely drive (I shouldn't have, but I had to!) and when I got back home, I stared at this cat that I helped raise and saw all the time, and I could not remember his name!!! And even though I knew there was something really wrong with this, my brain and my body were so detached from themselves, that I didn't even care. I just stared at him for 5 minutes, thinking over and over, "what is this cat's name?" But I was too out of it to even be worried.

It was after 1am when I went to bed, and I woke up the same way. Like a zombie. I am a medical researcher, so I got right online and started researching the heck out of my side effects and found that what I was experiencing was not uncommon, but that it was not listed anywhere as a side effect, and that all the other people that had experienced it were told that it "couldn't possibly be the botox! (dysport)". And, in addition to these symptoms, many people said that as days went by, they experienced many other crazy symptoms as well, and they never knew when something was going to start happening....some waited 6 to eleven days or more as things kept happening!! (Just so you know, I am on my 8th day right now as I type this.)

Anyway, I spent the whole weekend fairly catatonic with a headache, but connected enough to know that I was "okay"...that I wasn't experiencing one of the life-threatening side effects (yet) that include the inability to swallow so bad that you have to be put on a feeding tube, or inability to breath so that you have to put on a ventilator...all because the toxin has paralyzed too far down!! Nice, huh?!
By Monday, I had regained most of my strength and brain power but still had a raging headache and was so dizzy I was staggering, and called and left a message with the doc that shot me. She didn't call me back until late in the day, and she left a message on my phone saying the usual response that I had read that docs give... "I never heard of these symptoms before". She left me her cell phone number in case I needed to call her. Well, I knew I was still not an emergency, so I didn't want to abuse her cell phone privilege, so I didn't call her back, reserving my right to call if and when things got worse. I spent all week with a terrible headache and dizzy until this morning, when I woke up without either. And, her office nurse called to see if I was okay. I told her all that had happened to me and said that I was concerned that many of the other things I had read still may happen, one of them being anxiety attacks bad enough to send you to the hospital. I know what that feels like, from another drug reaction I had a few years ago. It is very scary. So, I told her I would call if anything else happened.

I had read on a few sites that people were using herbs and vitamins to fight the toxin. So I was taking P5P, which is a specific vitamin b6 derivative, along with dandelion, red clover, milk thistle and glutathione, which are all detoxifiers. Plus, powdered inositol, another B vitamin, which helps with anxiety, especially by facilitating the regrowth of the myelin sheaths around your nerves, which is what botulism destroys!! As an aside, I have been taking inositol for about 6 months now for energy and anxiety issues anyway, and I honestly believe that having the inositol in my system may have made my reaction much less severe than others have suffered. I think the botulism actually got into my nervous system and caused an immune system reaction, rather than it just being localized in my forehead muscles!!!

Anyway, that is my story so far. And I am ashamed of myself for making that snap decision without doing research first because I am the person that refuses most medication!! And here I let someone inject deadly poison into me because of my vanity! I will never have another botox injection again in my life! That being said, just so you know, I am not anti-cosmetic surgery. I would and probably will have surgery to get my eyes done ( I have serious hereditary bags) and a face lift. I have had 2 c-sections and my tubes tied and an abdominal hernia repair and my right ovary taken out, all without complications. I believe that surgery is much less risky and more successful (especially after reading the pros and cons on this site!!!) than any medicinal intervention! Cutting your skin is pretty basic and "clean", injecting strange cocktails of poisons and goos into your body may not be such a great idea!!

I hope this helped anybody reading here to make a decision. I think this site is wonderful in its outreach to real people to find out what really happens with all these procedures!! Especially when the doctors are trained to say, "I never heard of that side effect" and make you think you are whining or lying or crazy.

Oh, I forgot the best part! There is still no sign of the Dysport actually having worked yet!!! After all that, I can still furrow my brow like crazy! I know they say it can take 2 weeks, so I will wait...wait and hope that it will at least give me 3 months of a smooth brow for all my trouble, and that no other symptoms show up, cuz the only thing I can do is wait the 3-4 months it takes to wear off. (Although there were people that said their terrible symptoms lasted way beyond that time period! scary!)

1 Comments

Thank you for sharing your story with us. Sorry to hear its been such a scary experience for you. Please continue to update us on how you are doing and whether or not you notice any other symptoms.

  • Reply
Name not provided

While she told me she was very skilled with the needle, and had never had a patient get "droopy eyes" (which of course scared me even more, thinking I COULD get a droopy eye!!) I think she was very cavalier in her "I never heard of this" brushoff. I want my docs to research and call me and say, "well, what do you know, I googled "botox-dizzy" and there were a million references to it on the internet...there must be something to this. I'm glad you told me, I will see how we can fix this." I guess I am a Polyanna or something.

3 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
3 out of 5 stars Answered my questions
3 out of 5 stars After care follow-up
3 out of 5 stars Time spent with me
3 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? 1 other found this helpful